Alert archive / Oklahoma / Special Weather Statements in 2008
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 20, 2008, 11:39 AM CDT for Choctaw County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 11:39 AM CDT (16:39 UTC)
- Expired
- Jun 20, 2008, 12:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 201638
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT FRI JUN 20 2008
OKZ049-053-201730-
CHOCTAW OK-PUSHMATAHA OK-
1139 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 1139 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CORINNE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...SOBOL...HUSKEY...CORINNE AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3420 9539 3420 9518 3410 9514 3394 9514
3393 9515 3396 9523 3393 9525 3390 9525
3388 9531 3389 9532 3387 9533 3386 9536
TIME...MOT...LOC 1639Z 348DEG 17KT 3416 9528
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:08 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 20, 11:08 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1108 AM CDT FRI JUN 20 2008 .DISCUSSION... OVERNIGHT THUNDERSTORM COMPLEX CONTINUES TO DIVE TO THE SOUTH ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS... MAINLY SOUTH OF INTERSTATE 40. THIS ACTIVITY IS EXPECTED TO EXIT THE REGION OR DISSIPATE BY EARLY AFTERNOON. HOWEVER... ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON ALONG THE OUTFLOW BOUNDARIES THAT LIE ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. HAVE MADE SOME MINOR ADJUSTMENTS TO THE TEMP..POP AND WX GRIDS FOR THIS AFTERNOON. OTHERWISE...FORECAST IS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 66 86 64 / 20 10 20 20 FSM 87 67 85 64 / 60 10 10 10 MLC 89 65 85 62 / 60 0 10 10 BVO 86 62 86 61 / 20 10 20 20 FYV 82 59 81 58 / 40 10 10 10 BYV 82 62 81 59 / 50 10 10 10 MKO 86 65 84 63 / 30 10 10 10 MIO 86 62 86 61 / 20 10 10 20 F10 88 65 84 62 / 20 10 20 20 HHW 90 66 87 62 / 60 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....15
Hazardous weather outlook, Jun 20, 4:56 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 AM CDT FRI JUN 20 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 AM CDT FRI JUN 20 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...THIS MORNING. DISCUSSION... A MID LEVEL WIND MAXIMUM AND A SUBTLE SURFACE BOUNDARY HAVE RESULTED IN A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA THIS MORNING. MODERATE INSTABILITY AND 30 KNOTS OF DEEP LAYER SHEAR SHOULD HELP CONTINUE THE SEVERE WEATHER THREAT AS THE STORMS MOVE SOUTH SOUTHEAST. THE STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY THIS AFTERNOON. ONLY A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS WILL REMAIN THIS AFTERNOON. AT THIS TIME...THUNDERTORMS ARE NOT EXPECTED TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW WILL CONTINUE THE NEXT FEW DAYS BRINGING A CONTINUED CHANCE OF THUNDERSTORMS. UPPER RIDGING IS EXPECTED TO BUILD INTO THE AREA EARLY NEXT WEEK. A TROUGH WILL MOVE ALONG THE PERIPHERY OF THE RIDGE BRINGING MORE THUNDERSTORM CHANCE DURING THE MIDDLE OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 20, 8:51 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 AM CDT FRI JUN 20 2008
OKZ075-076-201445-
LATIMER OK-LE FLORE OK-
851 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE AND EASTERN LATIMER
AT 851 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF BENGAL...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BENGAL...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER AND FANSHAWE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3466 9494 3469 9494 3469 9497 3485 9515
3499 9501 3489 9451 3454 9481
TIME...MOT...LOC 1351Z 312DEG 18KT 3486 9499Special weather statement, Jun 20, 10:03 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CDT FRI JUN 20 2008
OKZ074-075-201530-
HASKELL OK-LATIMER OK-
1003 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL AND LATIMER
AT 1003 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTH OF KINTA...MOVING SOUTHEAST AT 36 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KINTA...WILBURTON...
DAMON...PANOLA AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3503 9542 3504 9541 3504 9535 3508 9535
3517 9519 3491 9499 3489 9500 3486 9503
3487 9505 3485 9505 3469 9527
TIME...MOT...LOC 1503Z 334DEG 32KT 3500 9526Special weather statement, Jun 20, 10:20 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CDT FRI JUN 20 2008
OKZ073-201600-
PITTSBURG OK-
1020 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG
AT 1020 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHEAST OF KREBS...MOVING SOUTH AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...BLANCO...
HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3460 9581 3503 9577 3503 9551 3486 9551
3486 9552 3464 9551 3459 9552 3459 9579
TIME...MOT...LOC 1520Z 000DEG 21KT 3493 9566Local storm report, Jun 20, 10:51 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG KETCHUM 36.52N 95.02W
06/20/2008 CRAIG OK EMERGENCY MNGR
LARGE LIMBS BLOWN DOWN
&&
MEPSpecial weather statement, Jun 20, 11:20 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT FRI JUN 20 2008
OKZ049-075-201700-
LATIMER OK-PUSHMATAHA OK-
1120 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA AND SOUTHWESTERN LATIMER
AT 1120 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHWEST OF SARDIS...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...
CLAYTON...SNOW...NASHOBA...STANLEY...TUSKAHOMA AND SARDIS.
LAT...LON 3459 9552 3460 9552 3471 9552 3479 9536
3444 9507 3430 9539
TIME...MOT...LOC 1620Z 334DEG 20KT 3468 9545Special weather statement, Jun 20, 11:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT FRI JUN 20 2008
OKZ049-053-201730-
CHOCTAW OK-PUSHMATAHA OK-
1139 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 1139 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CORINNE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...SOBOL...HUSKEY...CORINNE AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3420 9539 3420 9518 3410 9514 3394 9514
3393 9515 3396 9523 3393 9525 3390 9525
3388 9531 3389 9532 3387 9533 3386 9536
TIME...MOT...LOC 1639Z 348DEG 17KT 3416 9528The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:33 PM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| Jun 19, 10:44 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jun 19, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 24 min |
| Jun 19, 11:15 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Jun 20, 1:27 AM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Jun 20, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 54 min |
| Jun 20, 2:25 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 65 min |
| Jun 20, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Rogers | 62 min |
| Jun 20, 3:45 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 60 min |
| Jun 20, 4:29 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 20, 4:51 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 54 min |
| Jun 20, 5:18 AM CDT | Special Weather Statement | TSA | Sequoyah | 57 min |
| Jun 20, 5:47 AM CDT | Special Weather Statement | TSA | Sequoyah | 58 min |
| Jun 20, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 32 min |
| Jun 20, 6:47 AM CDT | Special Weather Statement | TSA | Muskogee | 58 min |
| Jun 20, 6:57 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 63 min |
| Jun 20, 7:35 AM CDT | Special Weather Statement | TSA | Okmulgee | 55 min |
| Jun 20, 7:37 AM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| Jun 20, 7:41 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| Jun 20, 8:19 AM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 3 hr |
| Jun 20, 8:23 AM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Jun 20, 8:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 6 hr |
| Jun 20, 8:51 AM CDT | Special Weather Statement | TSA | LeFlore | 54 min |
| Jun 20, 10:03 AM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Jun 20, 10:20 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jun 20, 11:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Jun 20, 12:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jun 20, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Jun 20, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 39 min |
| Jun 20, 1:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Jun 20, 6:33 AM CDT | Special Weather Statement | TSA | Sebastian | 57 min |
Nearby
Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.